MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE HEAVYWEIGHT; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE HEAVYWEIGHT; WIRE, GUIDE, CATHETER
Model Number 1000462H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 12/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to implant a non-abbott pacemaker in an unknown coronary artery.A 190cm hi-torque bmw guidewire (gw) was advanced into the anatomy; however, a dissection was noted in the brachial artery, and the tip of gw was noted to be separated in the flap of the dissection.The separated tip was attempted to be retrieved using a snare device but was unable to be retrieved.The separated tip was then surgically removed.There was no reported adverse patient sequela; however, a clinically significant delay was noted.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The reported patient effect of dissection is listed in the hi-torque guide wires instruction for use as a known patient effect of coronary procedures.A conclusive cause for the reported difficulties and patient effect cannot be determined; however, the subsequent treatments appears to be related to the operational context of the procedure.It was reported that the distal portion of the guide wire separated during the procedure.Factors that may contribute to a material separation include, but are not limited to, tensile strength, corrosion, excessive force applied to device, interaction with accessory devices, and/or interaction with challenging anatomy.Based on the information provided and because the device was not returned for analysis, it is unknown what may have caused the reported material separation.The separated portion of the guide wire was surgically removed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE BALANCE HEAVYWEIGHT
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21091781
Report Number2024168-2025-00243
Device Sequence Number21066613
Product Code DQX
UDI-Device Identifier08717648015489
UDI-Public(01)08717648015489(17)260531(10)4061471
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number1000462H
Device Catalogue Number1000462H
Device Lot Number4061471
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer01/10/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown